Anyone taking montelukast, and if so, what does it help with?

MCASMike

Senior Member
Messages
126
Likes
112
An older relative who was diagnosed with CFS a few decades back and has some MCAS symptoms, including asthma, has been taking montelukast for a quite some time to deal with her asthma, and I'm wondering if it's helping her with MCAS symtpoms that she'd otherwise have (and I do have). Have any of you tried montelukast for MCAS and if so, what did it do for your symtpoms? Thanks.
 
Messages
253
Likes
497
It has very serious side effect potential, fda recently upgraded their warning to an even more serious one because of patient activism including parents of children who have been harmed. Scary stuff. Check it out. If your relative is good then good but I've read can also start when withdrawing from the med, and even a couple years into it if I remember correctly? These were patient stories and articles and not gone into detail about on the short warning. I don't know if there's been official guidance from any organizations to not prescribe it unless absolutely necessary but I may have read that's where things are moving after the upgraded warning, if it hasn't already? I personally felt like it was the cause of the insomnia I was having, took it for a month. There were too many changes in my life to be sure, but I don't think I did well with it. I've been checking out herbs that inhibit leuketrien.
 
Messages
253
Likes
497
Oh god I just read about it again. All the children events is what got me the first time :(. "In March 2020, the Food and Drug Administration (FDA) strengthened previous warnings for Singulair, requiring a “black box” warning. A black box warning (also called a boxed warning) is FDA’s strongest warning, similar to the ones used for cigarettes. It warns about serious risks of a medication or treatment. The black box warning for Singulair describes psychiatric side effects such as aggression, depression, agitation, sleep disturbances, suicidal thoughts, and suicide."https://www.center4research.org/new-warnings-on-singulair-allergy-and-asthma-drug/.

I unfortunately read this on my handout after I had been taking it, so I was careful to taper off because of some reports of it starting at withdrawal.